Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 11, 2006, 5:33 PM MDT for Blaine County, Cassia County, Minidoka County, Idaho. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2006, 5:33 PM MDT (23:33 UTC)
- Expired
- Jun 11, 2006, 6:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Cassia County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 98 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:35 PM MDT | HAIL 0.75 | 1 Sw Burley, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 112334 SVRPIH IDC013-031-067-120015- /O.NEW.KPIH.SV.W.0013.060611T2333Z-060612T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 533 PM MDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO THIS INCLUDES THE CITY OF BURLEY SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO THIS INCLUDES THE CITIES OF...RUPERT...HEYBURN * UNTIL 615 PM MDT * AT 531 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HEYBURN...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF DECLO BY 540 PM MDT RUPERT BY 545 PM MDT MINIDOKA BY 615 PM MDT HAIL UP TO THREE QUARTER INCH IN DIAMETER HAS BEEN REPORTED IN BURLEY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4256 11392 4242 11375 4267 11329 4286 11353 $$ RS WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
2 follow-up statements
000 WWUS55 KPIH 112349 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 548 PM MDT SUN JUN 11 2006 IDC013-031-067-120015- /O.CON.KPIH.SV.W.0013.000000T0000Z-060612T0015Z/ MINIDOKA ID-BLAINE ID-CASSIA ID- 548 PM MDT SUN JUN 11 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR NORTH CENTRAL CASSIA...EXTREME SOUTHEASTERN BLAINE AND SOUTHERN MINIDOKA COUNTIES... AT 546 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RUPERT...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ACEQUIA BY 600 PM MDT MINIDOKA BY 615 PM MDT HAIL UP TO THREE QUARTER INCH IN DIAMETER HAS BEEN REPORTED IN BURLEY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4256 11392 4242 11375 4267 11329 4286 11353 $$ RS WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
000 WWUS55 KPIH 120012 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 611 PM MDT SUN JUN 11 2006 IDC013-031-067-120021- /O.EXP.KPIH.SV.W.0013.000000T0000Z-060612T0015Z/ MINIDOKA ID-BLAINE ID-CASSIA ID- 611 PM MDT SUN JUN 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CASSIA...EXTREME SOUTHEASTERN BLAINE AND SOUTHERN MINIDOKA COUNTIES EXPIRES AT 615 PM MDT... AT 611 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4256 11392 4242 11375 4267 11329 4286 11353 $$ RS WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:00 PM MDT, 33 minutes earlier.
Area forecast discussion, Jun 11, 5:00 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 500 PM MDT SUN JUN 11 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY. FAIRLY UNEVENTFUL SW FLOW ALOFT TODAY. MINOR WAVE MOVING UP FROM NEVADA WILL TRIGGER ISOLATED THUNDERSTORMS THIS EVENING IN THE BURLEY AREA. KEPT MENTION OF POPS IN CENTRAL MTNS AND EASTERN HIGHLANDS TO FACILITATE BORDER AGREEMENT. DEEP SOUTHERLY FLOW ALOFT MONDAY WITH GOOD H7 FLOW AND DOWNSLOPING OVER SNAKE PLAIN WILL LEAD TO CONTINUED WARMING WITH HIGH TEMPS ANOTHER 5 TO 10 DEGREES HIGHER THAN TODAY AFTER THAT AMOUNT OF WARMING TODAY. H5 LOW WHICH BROUGHT WET WEATHER LAST WEEK AND SHIFTED TO CANADA NOW BEGINS TO ROTATE WESTWARD BACK INTO LONG WAVE TROF OVER PACIFIC COAST BY MONDAY MORNING. SHOULD BE DRY AND PRETTY STABLE MONDAY AND KEPT ONLY VERY LOW POPS IN CENTRAL MTNS BUT OVERALL A DRY DAY. ON TUESDAY THE TROF SLIDES EAST AS STRONG H5 LOW FORMS OFF OREGON COAST WITH SHORT WAVE ENERGY ROTATING AROUND TROF INTO IDAHO. NAM BRINGS PRECIP THROUGH TUE AFTERNOON AND EARLY EVENING WHILE GFS COMPLETELY DRY ON TUESDAY AND BRINGING BRUNT OF PRECIP IN TUESDAY NIGHT. WENT WITH HIGHEST POPS TUESDAY NIGHT WITH ONLY CENTRAL MOUNTAINS AGAIN DURING THE DAY ON TUESDAY. SHOULD BE VERY WARM BOTH MONDAY AND TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY. NAM AND GFS BOTH BRING THROUGH COLD FRONT WITH SYSTEM TUE NIGHT AND EXPECT MUCH COOLER CONDITIONS ON WEDNESDAY BEHIND FRONT. WEAK CYCLONIC FLOW AND INSTABILITY WILL KEEP LOW PRECIP CHANCES IN FCST WED AND THURSDAY. MINOR WAVES IN STRONG ZONAL FLOW MAY CAUSE PERIODS OF UNSETTLED WEATHER THROUGH NEXT WEEKEND BUT OVERALL SHOULD BE DRY WITH MAIN THREAT IN HIGHER ELEVATIONS OF NORTHERN ZONES. GENERALLY EXPECT SLIGHTLY BELOW TO NEAR NORMAL TEMPERATURES IN PERIOD WITH SLIGHT WARMING LATE WEEK INTO WEEKEND. GK/RS && .AVIATION...GRADIENT HAS KEPT WINDS MAINLY NORTHEAST AT THE AIRDROMES THIS AFTERNOON...OVERCOMING THE USUAL DIURNAL SWITCH. THIS IS DUE TO AN APPROACHING LOW. CIG AND VSBY SHOULD STAY VFR WITH ONLY THREAT BEING SOME ISOLATED THUNDERSTORM ACTIVITY THAT SHOULD CONTINUE UNTIL LATE TON. BEST CHANCES ARE TO THE WEST AND SOUTH. ATMOSPHERE SHOULD DRY OUT CONSIDERABLY WITH NO CEILING FOR MON AT ANY OF THE AIRDROMES. THUNDERSTORMS LESS OF A PROBLEM. MESSICK && .HYDROLOGY...A FLOOD WATCH REMAINS IN EFFECT FOR THE HENRYS FORK NEAR REXBURG AS IT REMAINS AT BANKFULL BUT STILL JUST BELOW FLOOD STAGE. THE RIVER IS EXPECTED TO START FALLING ON MONDAY AND FALL BELOW BANKFULL MONDAY NIGHT. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR THE HENRYS FORK IN MADISON COUNTY. PLEASE REFER TO THE LATEST BULLETIN FOR DETAILS. && 99/99
Hazardous weather outlook, Jun 11, 5:45 AM MDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 545 AM MDT SUN JUN 11 2006 IDZ017>025-031-032-121145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 545 AM MDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAINLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL IDAHO MOUNTAINS THIS AFTERNOON AND EVENING. THE HENRYS FORK RIVER REMAINS AT BANKFULL TODAY...BUT IS NOT EXPECTED TO RISE ABOVE FLOOD STAGE. A FLOOD WATCH REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A PACIFIC LOW WILL PUSH THROUGH THE REGION DURING THE EARLY PART OF THE WORK WEEK. AT THIS TIME...WEDNESDAY APPEARS TO BE THE BEST CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS IN EAST IDAHO. GENERALLY UNSETTLED CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE WEEK...WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN OF EAST IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.